U.S. doctors online nowAsk doctors free
NY
A 24-year-old female asked:

i have severe congestion, sneezing, runny nose, awful dry sometimes yellow mucus cough, my mucus from my nose is clear. i took allegra, did not help at all. i cant decide if its allergies or a sinus infection/cold. its been 3 days. should i take mucinex c

2 doctor answers4 doctors weighed in
Dr. Susan Albow
Integrative Medicine 22 years experience
Allergies: Seasonal allergies can present with symptoms of congestion, sneezing, runny nose, itchy eyes. Spring time in the north east can be problematic for seasonal allergy sufferers. Upper respiratory infections (the common cold) and sinus infections present differently, usually involve a fever and a general feeling of unwell versus seasonal allergies which cause congestion in otherwise well patients.
Dr. Susan Rhoads
Family Medicine 38 years experience
Thanks for the Thank You note. I hope you feel better soon!
Mar 24, 2019
Dr. Susan Rhoads
Family Medicine 38 years experience
Infection?: Try a different antihistamine, like Benadryl (diphenhydramine). If 25-50 mg of Benadryl (diphenhydramine) makes no difference, then it is not likely that your symptoms are due to allergies. There is no good evidence that mucinex is much help and it is expensive and has its own side effects, and I never recommend it. Avoid fragrances and aerosols while sick (add to irritation of respiratory tract). See MD if no better in 2-3 days.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

FL
A female asked:

Had runny nose and watery eyes during the winter and dr told me to get any OTC med and I have been usingotc allegra 180mg for 2 yearsthinking that it should be taken daily, had bad experience like extreme anxiety , upper back pain , difficulty urination,

1 doctor answer4 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Side-effects?: If you have negative symptoms which you can attribute to medication you have been taking, stop taking it. Fexofenadine may cause headache, dizziness, diarrhea, vomiting, pain in arms, legs, or back, cough, hives, rash, itching, difficulty breathing or swallowing, swelling of the face, throat, tongue, lips, eyes, etc. Difficulty with urination would be unusual. See your doctor to make sure.
Dr. Maureen Nash
Geriatric Psychiatry 24 years experience
This medication is very anticholinergic which can cause dry mouth, and trouble urinating.
Sep 14, 2013
A 28-year-old male asked:

I am a 28 yo male. I have always had recurring mouth ulcers and fungal infection on penis glans..Lately also having recurrent eye burns and joint pain?

1 doctor answer5 doctors weighed in
Dr. R Thomas
Dr. R Thomasanswered
Dentistry 32 years experience
Multiple symptoms?: Sounds like the symptoms you describe could indicate an std. I would suggest you seek a physician.
PA
A 33-year-old female asked:

Zyrtec, claritin, (loratadine) allegra, clarinex. Other allergy pill options? Year-round, persistant allergies. Wet in ears, post-nasal drip (sore throat).

2 doctor answers5 doctors weighed in
Dr. Carla Enriquez
Pediatrics 50 years experience
Avoidance : If you know your allergens, avoidance is the best treatment. If your use of standard antihistamines isn't helping, your doctor has many other treatment options to help, including leukotriene inhibitors or referral to an allergist.
IA
A 50-year-old female asked:

I have worsening symtoms of fatique, numbness and tingling all over including my head and face at times. Burning pain in arms, legs and spine and recently prickly itching on my back and arms. Mental and memory decline, ringing in ears and seeing and he

1 doctor answer2 doctors weighed in
Dr. Brijesh Chandwani
Pain Management 11 years experience
Anxiety?: I am assuming that you have consulted your primary physician who found nothing wrong. Consider a consultation with a clinical psychologist as you could be having a panic attack or anxiety disorder.
A 37-year-old member asked:

What causes chest pains/headaches/stomach inflammation/muscle pain all over/ear infections/cough?

1 doctor answer1 doctor weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
Several things: This is a problem that requires a face-to-face meeting with your doctor. In that meeting, your doctor will listen to you, perform a throrough examination and possibly order labs or other tests. Based on this information, he/she will be able to tell you what's wrong and what to do about it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 24, 2019

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.